Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Severe abdominal pain after taking i-pill. No menstruation. Pregnancy chances?

User rating for this question
Very Good
Answered by
Practicing since : 1997
Answered : 1031 Questions
Question
Hi Doctor,
My fiance is 21 years old , we had an unsafe intercourse , she took an Ipill after 12 hours and she started getting severe abdominal pain for two days, it stopped after 2 days but again after 3 days the pain is started , her periods should begin by now.pls also suggect are there any chances of pregnancy. please help . thanks
Posted Wed, 30 May 2012 in Abortion and Stillbirth
 
 
Answered by Dr. Kulsoom Qureshi 1 hour later
Hi Mr XXXXXXX
Thanks for consulting us.
ipill, if taken within 72 hrs of unprotected intercourse can prevent 86% of expected pregnancies.
Some women may experience lower abdominal pain after taking ipill. But, If the pain is sever you must take her to a Gynecologist to rule out other pathological causes of pain like, pelvic inflammatory disease, or even an ectopic pregnancy. All these need urgent treatment.
If ipill is taken during the second half of her cycle her periods may be delayed and you may tell her to do a home pregnancy test if she is late for more than a week for her period. She should also see a Gynecologist in that case.
I suppose I have given the desired response if you have any other query please write back.
Otherwise please accept & rate my answer. I will appreciate your review about my answer.
Best Regards.
Above answer was peer-reviewed by
 
Follow-up: Severe abdominal pain after taking i-pill. No menstruation. Pregnancy chances? 15 hours later
Hi Doctor,
Thanks a lot for your valuable suggestion.
she is in some remote place and will only be able to come back in 2, 3 days and hence i am very worried about the situation as how to handle it , now the pain is not there since today morning , can it be considered as a good sign ? also please advice if this is causing her periods to be delayed , as it has been already delayed by 3, 4 days now.
Thanks.
 
 
Answered by Dr. Kulsoom Qureshi 10 hours later
Hi,
You are welcome.
This is really good to know that pain has subsided. Please make sure there are no other symptoms like urinary burning, pain during passage of urine, fever etc.
It is difficult to say what actually has delayed her period but psychological stress may sometimes upset the normal cycle pattern. But, a delay more than one week need exclusion of other possibilities as I have as already stated.
Hope this much information is enough for now.
Please feel free if you need any further clarification.
Otherwise you may choose to close this query by accepting my answer.
Hope she gets well soon.
Best Regards.
Above answer was peer-reviewed by
 
Follow-up: Severe abdominal pain after taking i-pill. No menstruation. Pregnancy chances? 2 days later
Hi Doctor,
once again thanks for your help , her periods started since 2 3 days and there is no pain at all, also there is no sign of the symptoms like urinary burning, pain during passage of urine, fever etc. seems that she is fine now , any way we will visit a doctor once she is able to go . just another question about her chances of being pregnant, what is your comment ? since her periods have come can there be chances of her being pregnant ? thanks for clarifying this as well.
Best reagrds
 
 
Answered by Dr. Kulsoom Qureshi 16 hours later
Hi Mr XXXXXXX
Thanks for writing in.
It seems every thing is settling now. If her period is just like her normal periods I don't think you should be concerned about pregnancy. Anyway if you want a proof you can advise her to take a pregnancy test. A negative result will obviously negate all your thoughts of pregnancy & you can be tension free.
It will be wise for her to use a regular birth control, if you want to avoid such anxieties in future. You should discuss about this in your doctor's visit.
I hope you are well satisfied now.
Best wishes.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor